Montana, 2008

Winter Storm and Heavy Snow in Montana, February 7 to 8, 2008

February 7 to 8, 2008 · NWS TFX · 2 events in 2 counties and zones

A fast moving storm system crossed the area on February 7th, bringing some reports of high winds and heavy snow, mainly to higher elevations of Central Montana.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

A fast moving storm system crossed the area on February 7th, bringing some reports of high winds and heavy snow, mainly to higher elevations of Central Montana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Feb 7, 4:50 AM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 7, 4:50 AM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 AM MST THU FEB 7 2008

UPDATED AVIATION SECTION

.DISCUSSION...

FOR THE REMAINDER OF THIS WEEK AND SATURDAY...VERY
ENERGETIC...MOIST...PROGRESSIVE...NORTHWESTERLY FLOW PATTERN ALOFT
WILL AFFECT THE REGION. MOUNTAIN SNOW SHOWERS WILL BE LIKELY
THROUGH THE PERIOD...WITH SCATTERED SNOW SHOWERS OVER THE PLAINS.
AN ARCTIC COLD FRONT PLUNGES SOUTHWARDS FRIDAY NIGHT...WITH MORE
SNOW SHOWERS ALONG WITH COLDER TEMPERATURES IN CENTRAL AND NORTH
CENTRAL MONTANA. BEFORE THAT TIME...TEMPERATURES WILL REMAIN
ABOVE SEASONAL AVERAGES. A DETAILED FORECAST RATIONALE BEHIND THE
3-DAY FORECAST/HEADLINE PLAN IS PROVIDED BELOW. COHEN

FRIDAY NIGHT THROUGH MONDAY NIGHT...ARCTIC FRONT WILL CONTINUE
MOVING SOUTH FRIDAY NIGHT BUT IT LOOKS LIKE IT WILL NOT MAKE IT TO
FAR SW MT. LOWERED TEMPERATURES OVER THE NORTHERN PLAINS. QUESTION
THEN BECOMES HOW QUICKLY THE ARCTIC AIRMASS RETREATS. IT SHOULD BE
OUT OF THE FORECAST AREA BY MONDAY BUT MAIN PROBLEM TIME FRAME WILL
BE SUNDAY WITH SOME MODELS HAVING THE ARCTIC AIR OUT OF THE PLAINS
AND OTHERS KEEPING IT OVER THE PLAINS. DECIDED TO BE SOMEWHAT
AGGRESSIVE IN MOVING IT OUT SO HAVE IT OUT OF THE EAST SLOPES ON
SUNDAY BUT WILL KEEP IT OVER HILL AND BLAINE COUNTIES. THE FLOW
ALOFT WILL BE OUT OF THE NORTHWEST FROM FRIDAY NIGHT THROUGH MONDAY
NIGHT AND FAIRLY MOIST. MOISTURE FRIDAY NIGHT WILL INTERACT WITH THE
DEEPENING ARCTIC AIRMASS OVER THE PLAINS TO PRODUCE SNOW AND HAVE
RAISED POPS TO THE LIKELY CATEGORY EXCEPT OVER FAR SW MT AND THE NE
ZONES. MOIST FLOW SHOULD CONTINUE OVER THE WESTERN MOUNTAINS THROUGH
MUCH OF THE WEEKEND SO HAVE RAISED POPS THERE. BLANK

WEDNESDAY AND THURSDAY...EXTENDED MODELS CONTINUE TO AGREE WITH A
PACIFIC TROUGH MOVING INTO THE REGION MID WEEK. TROUGH IS EXPECTED
TO MOVE THROUGH THE WESTERN MOUNTAINS INTO THE CENTRAL PLAINS DURING
THE PERIOD. A CHANCE FOR SCATTERED SNOW SHOWERS FOR THE MOUNTAINS
AND THE PLAINS. THIS TROUGH WILL MOVE THROUGH THE REGION AT A FAIRLY
QUICK PACE AS ANOTHER PACIFIC DISTURBANCE SETS UP FOR THE WEEKEND.
SAUCIER

==============================================================

DETAILED 3-DAY FORECAST RATIONALE...AND DISCUSSION OF THE
CURRENT HEADLINES (HEADLINE SUMMARY IS PROVIDED AT THE END OF THIS
PRODUCT)...

AT PRESENT...A MID LEVEL TROUGH AND ASSOCIATED 70 KT
500 MB JET STREAK ARE APPROACHING THE AREA...WITH DEEP MOIST
ASCENT FOR SNOW SHOWERS OVER THE ROCKY MOUNTAIN FRONT...AND
CENTRAL AND SOUTHWEST MOUNTAINS OF MONTANA. WEST NORTHWESTERLY
WINDS AT 700 MB WILL CONTINUE TO INCREASE OVER 55 KTS THROUGH THE
DAY...BRINGING THE THREAT TO STRONG WINDS TO MUCH OF THE REGION.

THINGS GET VERY INTERESTING BY THIS AFTERNOON OVER PORTIONS OF
CENTRAL AND SOUTHWEST MONTANA...AS 500 MB JET STRENGTHENS TO OVER
80 KTS AND LIFTS NORTHWARD...AND A 700 MB JET OF 60 TO 70 KTS NOSES
INTO CENTRAL AND SOUTHWEST MONTANA. THE 700 MB JET IS NOTED TO BE
NORTHWESTERLY...WHICH DOES NOT TYPICALLY LEND ITSELF TO BRINGING
HIGH WINDS TO CENTRAL AND SOUTHWEST MONTANA IN THE ABSENCE OF
OTHER FACTORS. HOWEVER...INGREDIENTS ARE COMING TOGETHER FOR A
HIGH WIND THREAT OVER A NARROW CORRIDOR OF COUNTIES IN SOUTHWEST
AND CENTRAL MONTANA FROM 11 AM THIS MORNING THROUGH 5 PM MST THIS
AFTERNOON. THE AFOREMENTIONED LOW/MID LEVEL JET CORE WILL INTERACT
WITH LOW LEVEL SUBSIDENCE AS EVIDENT IN ETA-BUFKIT SOUNDINGS AT
HELENA...AT THE SAME TIME THAT MIXING HEIGHTS...UP TO 4000 FEET
ARE MAXIMIZED. MID LEVEL SUBSIDENCE ALSO MAKES AN APPEARANCE OVER
THAT REGION DOWNSTREAM OF THE NEXT RIDGE ALOFT. THUS...IT IS
BECOMING LIKELY THAT WINDS FROM THAT LOW/MID LEVEL JET CORE WILL
MIX DOWN TO THE SURFACE SOMETIME BETWEEN 11 AM AND 5 PM MST TODAY
IN PORTIONS OF SW/CENTRAL MONTANA. THUS...BETWEEN THOSE HOURS...THE
SNOW AND BLOWING SNOW ADVISORY ABOVE 5500 FEET IS TEMPORARILY
UPGRADED TO A WINTER STORM WARNING ABOVE 5500 FEET...AND A HIGH
WIND WARNING HAS ALSO BEEN ISSUED FOR ELEVATIONS BELOW 5500 FEET.
THIS TEMPORARY UPGRADE/ISSUANCE APPLIES TO CENTRAL AND SOUTHERN
LEWIS AND CLARK...JUDITH BASIN...JEFFERSON... BROADWATER...AND
MEAGHER COUNTIES ONLY. FOR BEAVERHEAD...MADISON...GALLATIN...AND
CASCADE COUNTIES...THE SNOW AND BLOWING SNOW ADVISORY REMAINS IN
TACT FROM 5 AM THIS MORNING TO 11 PM MST TONIGHT AT ELEVATIONS
ABOVE 5500 FEET.

OVER THE PLAINS TODAY...WHILE LEE TROUGHING IN MONTANA AND ASSOCIATED
DOWNSLOPE BREEZY WINDS WILL KEEP TEMPERATURES ABOVE SEASONAL
AVERAGES AGAIN TODAY...A REGION OF ISENTROPIC LIFT NOTED AT 305K WILL
OCCUR FOR MUCH OF THE DAY OVER NORTH CENTRAL MONTANA...WHICH WILL
COMBINE WITH FAVORABLE MID LEVEL ASCENT FOR SCATTERED LIGHT SNOW
SHOWERS THERE. RUC IS PICKING UP WELL ON THIS PRECIP
CHANCE...WHICH IS MAXIMIZED BETWEEN HAVRE AND LEWISTOWN.

AS ALL THIS IS OCCURRING...THE POLAR JET STREAM WILL CONTINUE TO
INTENSIFY AS IT LIFTS NORTHWARD...YIELDING A 500 MB JET OF OVER
100 KT BY LATE TONIGHT...FURTHER ENHANCING THE 700 AND 850 MB
FLOW. WHILE A BRIEF LULL IN THE PRECIP WILL OCCUR TONIGHT AND
FRIDAY...MORE WIDESPREAD HIGH WINDS WILL BECOME OF INCREASING
CONCERN OVER THE PLAINS...ESPECIALLY AS SYNOPTIC SUBSIDENCE WORKS
ITS WAY INTO THE REGION DOWNSTREAM OF YET ANOTHER RIDGE. THUS...A
HIGH WIND WATCH HAS BEEN POSTED FOR LATE TONIGHT THROUGH FRIDAY
FOR MUCH OF THE FORECAST AREA. WITH THE POTENTIAL FOR MOUNTAIN
SNOW...AND POTENTIAL SNOW DUE TO ISENTROPIC LIFT OVER THE PLAINS...
THE HIGH WIND EMPHASIS MAY BECOME MORE OF A WINTER WEATHER
EMPHASIS IN FUTURE FORECASTS. TEMPERATURES ABOVE SEASONAL AVERAGES
WILL OCCUR ON FRIDAY...WITH DOWNSLOPE WINDS AND JET STREAM
MOVEMENT NORTHWARD. THE WINTER STORM WARNING CONTINUES THROUGH
FRIDAY AFTERNOON FOR THE ROCKY MOUNTAIN FRONT WITH CONTINUOUS HIGH
WIND AND STEADY SNOWFALL LIKELIHOOD.

THEN FRIDAY NIGHT...A STRONG COLD FRONT PLUNGES SOUTHWARD ACROSS
PORTIONS OF THE AREA AS A 1040 MB SURFACE HIGH BUILDS
SOUTHEASTWARD OUT OF ALBERTA. SURFACE CONVERGENCE AHEAD OF THIS
FRONT COMBINED WITH CONTINUED JET SUPPORT WILL YIELD SNOW SHOWERS
OVER MUCH OF THE REGION FROM FRIDAY NIGHT THROUGH SATURDAY. WITH
THE FRONT STALLING OVER CENTRAL MONTANA BEFORE SLOWLY RETREATING
NORTHWARD AS A WARM FRONT LATE SATURDAY...OVERRUNNING
PRECIPITATION WILL BE POSSIBLE...ESPECIALLY IF THE COLD POOL
APPEARS TO BECOME MORE STEEP. COLDER CONDITIONS WITH NORTHERLY
WINDS ARE EXPECTED OVER NORTH CENTRAL MONTANA ON SATURDAY...WITH A
SURFACE TROUGH OVER SOUTHWEST MONTANA PROMOTING SOUTHWESTERLY
WINDS AND TEMPERATURES IN THE 20S IN SOUTHWEST MONTANA. COHEN

&&

.AVIATION...
UPDATED 1150Z.
A SIGNIFICANT WEATHER SYSTEM WILL BE MOVING THROUGH THE FORECAST
AREA TODAY. FEEL FAIRLY CONFIDENT ABOUT THE ASSOCIATED COLD FRONTAL
TIMING. EXPECT THE FRONT TO GO THROUGH KCTB AROUND 16Z...KGTF AND
KHLN NR 18Z...KHVR BY 20Z AND KLWT BY 21Z. GUSTY SOUTHWEST WINDS
AHEAD OF THE FRONT WILL SHIFT TO THE WEST OR EVEN NORTHWEST BEHIND
THE FRONT. THERE WILL BE A THREAT OF WIND GUSTS TO 50KTS EVEN IN THE
VALLEYS AND PLAINS NEAR AND BEHIND THE COLD FRONT WITH THE EXCEPTION
OF KHVR. THERE IS SOME QUESTION ABOUT THE WINDS AT KCTB BEHIND THE
COLD FRONT AS SOME GUIDANCE SUGGESTS WINDS BECOME NORTHWEST 10 TO
15KTS WHILE OTHER GUIDANCE SUGGESTS WEST TO NORTHWEST WINDS WITH
STRONGER WIND SPEEDS. HAVE OPTED TO LEAN MORE TOWARDS THE LATTER.
BESIDES STRONG AND GUSTY WINDS...AVIATION INTERESTS WILL HAVE TO
CONTEND WITH VFR CONDITIONS SUDDENLY DROPPING TO MVFR AND IFR
CONDITIONS WITH BANDS OF SNOW ASSOCIATED WITH THE WEATHER SYSTEM.
EXPECT FAIRLY WIDESPREAD MOUNTAIN OBSCUREMENT. CONDITIONS SHOULD
IMPROVE SOMEWHAT TONIGHT. HOWEVER STRONG WINDS OF 40 TO 50KTS WITH
LOCAL GUSTS TO 70KTS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT
WITH CONTINUED MOUNTAIN OBSCUREMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  25  35  -3 /  20  10  40  60
CTB  37  22  31 -14 /  40  10  40  60
HLN  35  24  32  16 /  70  30  60  60
BZN  36  19  33  17 /  80  40  50  50
WEY  21   9  20   8 / 100  60  70  80
DLN  32  16  31  17 /  90  40  50  40
HVR  38  18  29 -16 /  40  20  40  50
LWT  36  21  32   0 /  50  30  40  60

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR ELEVATIONS BELOW 5500 FEET IN CENTRAL AND SOUTHERN
LEWIS AND CLARK...JUDITH BASIN...JEFFERSON...BROADWATER...AND
MEAGHER COUNTIES.

SNOW AND BLOWING SNOW ADVISORY FROM 5 AM TO 11 AM MST THIS
MORNING FOR ELEVATIONS ABOVE 5500 FEET IN CENTRAL AND SOUTHERN LEWIS
AND CLARK...JUDITH BASIN...JEFFERSON...BROADWATER...AND MEAGHER
COUNTIES.

SNOW AND BLOWING SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM
MST THIS EVENING FOR ELEVATIONS ABOVE 5500 FEET IN CENTRAL AND
SOUTHERN LEWIS AND CLARK...JUDITH
BASIN...JEFFERSON...BROADWATER...AND MEAGHER COUNTIES.

WINTER STORM WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 5500 FEET IN CENTRAL AND SOUTHERN
LEWIS AND CLARK...JUDITH BASIN...JEFFERSON...BROADWATER...AND
MEAGHER COUNTIES.

HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR
ALL ELEVATIONS IN PORTIONS OF CENTRAL...NORTH CENTRAL...AND
SOUTHWEST MONTANA.

SNOW AND BLOWING SNOW ADVISORY FROM 5 AM EARLY THIS MORNING TO
11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 5500 FEET IN
CASCADE...BEAVERHEAD...MADISON...AND GALLATIN COUNTIES.

WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR THE ROCKY MOUNTAIN
FRONT.

&&

SHORT TERM...COHEN
LONG TERM...BLANK/SAUCIER
AVIATION...MPJ

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 7, 5:08 AM MST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
508 AM MST THU FEB 7 2008

MTZ009-048-081215-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
508 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER STORM WARNING CONTINUES THROUGH 5 PM MST FRIDAY FOR THE ROCKY
MOUNTAIN FRONT.

A PACIFIC STORM SYSTEM AND AN ARCTIC COLD FRONT WILL AFFECT THE
REGION ON FRIDAY NIGHT AND SATURDAY. AS A RESULT...MORE
SNOW AND COLDER TEMPERATURES WILL AFFECT THE REGION FRIDAY NIGHT
AND SATURDAY. HIGH WINDS ARE POSSIBLE AGAIN SUNDAY...TUESDAY...AND
WEDNESDAY. ADDITIONAL HIGH WIND AND WINTER WEATHER HIGHLIGHTS MAY
BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ014-050-052>054-081215-
CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-JEFFERSON-
BROADWATER-MEAGHER-
508 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 11 AM MST THIS
MORNING FOR ELEVATIONS ABOVE 5500 FEET.

THEN...A WINTER STORM WARNING IS IN EFFECT FROM 11 AM UNTIL 5 PM
MST TODAY FOR ELEVATIONS ABOVE 5500 FEET.

FINALLY...A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 5 PM
UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 5500 FEET.

ALSO...A HIGH WIND WARNING IS IN EFFECT FROM 11 AM UNTIL 5 PM MST
TODAY FOR ELEVATIONS BELOW 5500 FEET.

ADDITIONALLY...A HIGH WIND WATCH IS IN EFFECT FOR ALL ELEVATIONS BEGINNING
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WATCH CONTINUES THROUGH 5 PM MST FRIDAY.

A PACIFIC STORM SYSTEM AND AN ARCTIC COLD FRONT WILL AFFECT THE
REGION ON FRIDAY NIGHT AND SATURDAY. AS A RESULT...MORE SNOW AND
COLDER TEMPERATURES WILL AFFECT THE REGION FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-011-013-044>047-049-051-081215-
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-EASTERN TETON-FERGUS-
508 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT BEGINNING AT 11 PM MST TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WATCH CONTINUES THROUGH 5 PM MST FRIDAY.

A PACIFIC STORM SYSTEM AND AN ARCTIC COLD FRONT WILL AFFECT THE
REGION LATE FRIDAY. AS A RESULT...MORE SNOW AND COLDER TEMPERATURES
WILL AFFECT THE REGION FRIDAY NIGHT AND SATURDAY. WINTER WEATHER
HIGHLIGHTS MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ012-081215-
CASCADE-
508 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 5500 FEET.

A HIGH WIND WATCH IS IN EFFECT FOR ALL ELEVATIONS BEGINNING TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WATCH CONTINUES THROUGH 5 PM MST FRIDAY.

A PACIFIC STORM SYSTEM AND AN ARCTIC COLD FRONT WILL AFFECT THE
REGION ON FRIDAY NIGHT AND SATURDAY. AS A RESULT...MORE
SNOW AND COLDER TEMPERATURES WILL AFFECT THE REGION FRIDAY NIGHT
AND SATURDAY. MORE WINTER WEATHER HIGHLIGHTS MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-081215-
BEAVERHEAD-MADISON-GALLATIN-
508 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 5500 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PACIFIC STORM SYSTEM WILL AFFECT THE REGION ON FRIDAY NIGHT AND
SATURDAY. AS A RESULT...MORE SNOW WILL AFFECT THE REGION FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

COHEN/BLANK

Event by event

1 heavy snow, 1 winter storm. Local standard time, as filed.

Heavy Snow, Southern Lewis and Clark

When
February 7, 6:00 AM MST to February 8, 12:00 AM MST
Where
Southern Lewis and Clark forecast zone
Reported by
Mesonet

Ten inches of snow fell over an 18 hour period at Copper Camp Snotel.

Winter Storm, Beaverhead

When
February 7, 12:05 PM MST to 1:05 PM MST
Where
Beaverhead forecast zone
Reported by
Mesonet

Wind gusts to 58 mph were accompanied by snow and blowing snow at mesowest observation site.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2008Every state in 2008This day in weather historyWarnings in Montana, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84762, 84761.